Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 15, 2006, 12:49 PM EDT for McIntosh County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2006, 12:49 PM EDT (16:49 UTC)
- Expired
- May 15, 2006, 1:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 12:50 PM EDT | HAIL 0.5 | Ridgeville, GA | HALF INCH DIAMETER HAIL COVERING THE GROUND AT THE ROD AND GUN CLUB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 151649 SVRCHS GAC191-151715- /O.NEW.KCHS.SV.W.0092.060515T1649Z-060515T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1249 PM EDT MON MAY 15 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST GEORGIA * UNTIL 115 PM EDT * AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIDGEVILLE...OR ABOUT OVER DARIEN...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... RIDGEVILLE AND CARNIGAN... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3145 8145 3133 8142 3136 8129 3153 8131 $$
1 follow-up statement
000 WWUS52 KCHS 151708 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 106 PM EDT MON MAY 15 2006 GAC191-151716- /O.EXP.KCHS.SV.W.0092.000000T0000Z-060515T1715Z/ MCINTOSH- 106 PM EDT MON MAY 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY WILL EXPIRE AT 115 PM EDT... AT 101 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3145 8145 3133 8142 3136 8129 3153 8131 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:49 AM EDT, 3 hours earlier.
Area forecast discussion, May 15, 9:49 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 949 AM EDT MON MAY 15 2006 .SHORT TERM /THIS AFTERNOON/...SCATTERED SHOWERS CONTINUE TO MOVE ALONG THE DIFFUSE FRONT ACROSS THE AREA THIS MORNING. EXPECT INSTABILITY AND MOISTURE TO REMAIN ACROSS MUCH OF THE CWFA THIS AFTERNOON AS THE FRONT DOES NOT HAVE MUCH PUSH WITH IT. EXTENSIVE CLOUD COVER WILL PREVENT STORMS FROM BECOMING STRONG. WILL MAKE SOME MINOR ADJUSTMENTS BUT OVERALL FORECAST IN GOOD SHAPE. && .MARINE...WEAK COLD FRONT APPEARS TO BE LYING JUST TO THE W OF THE MARINE AREA THIS MORNING DESPITE WLY FLOW OVER THE WATERS. SUSPECT THIS FLOW WILL BACK THIS AFTN TO MORE OF A SWLY DIRECTION AS THE FRONT HAS A HARD TIME MAKING MUCH MORE SEWD PROGRESS...AT LEAST DURING THE AFTN...WITH HIGH PRES TO THE S AND E. CURRENT FCST IN GOOD SHAPE SO NO MAJOR CHANGES PLANNED WITH THE MIDDAY UPDATE. && .AVIATION...MAINLY VFR CONDITIONS XPCTD AT BOTH TAF SITES TDA. CHS HAS BEEN SEEING IFR CIGS THE PAST HOUR AND MAY HAVE TO AMEND SOON IF THEY LAST PAST 14Z. WILL KEEP -RA FOR KSAV THIS MORNING AS THEY HAVE THE BEST SHOT AT SEEING ACTIVITY AS IT MOVES IN FROM THE SW ALONG AND AHEAD OF A COLD FRONT. STILL THE POSSIBILITY OF SEEING SOME TSTMS THIS AFTN BUT CONFIDENCE TOO LOW ATTM TO GO WITH ANYTHING MORE THAN A CB AT BOTH TAF SITES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/RB
Hazardous weather outlook, May 15, 4:15 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT MON MAY 15 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT MON MAY 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG/SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST GEORGIA TODAY. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD SEVERE WEATHER BE OBSERVED OR IF A WARNING IS ISSUED.
In the hours before
Local storm report, May 15, 7:35 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
735 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG NORTH CHARLESTON 32.85N 79.97W
05/14/2006 CHARLESTON SC BROADCAST MEDIA
TREES DOWN ON SEVERAL HOMES IN THE PARK CIRCLE AREA. TIME
ESTIMATED BASED ON RADAR.
&&
STLocal storm report, May 15, 7:59 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TORNADO RITTER 32.79N 80.63W
05/14/2006 COLLETON SC LAW ENFORCEMENT
TORNADO SITED NEAR RITTER BY LAW ENFORCEMENT.
&&
STLocal storm report, May 15, 9:57 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG GUYTON 32.34N 81.39W
05/14/2006 EFFINGHAM GA PUBLIC
12-14 INCH LIMBS DOWN ONE OF WHICH FELL ON A VAN
&&
SCWSpecial weather statement, May 15, 11:38 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1138 AM EDT MON MAY 15 2006 GAZ137-140-141-151615- COASTAL MCINTOSH-INLAND MCINTOSH-LONG- 1138 AM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 1215 PM EDT... AT 1138 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF COX...OR ABOUT 5 MILES SOUTHEAST OF GARDI. THE STORM WAS MOVING NORTHEAST AT 40 MPH AND WILL AFFECT AREAS IN AND AROUND COX...WARSAW...TOWNSEND AND HUXFORD THROUGH 1215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 11:56 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1156 AM EDT MON MAY 15 2006 GAZ138-139-151645- COASTAL LIBERTY-INLAND LIBERTY- 1156 AM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY COUNTY THROUGH 1245 PM EDT... AT 1156 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF LECOUNT...OR ABOUT 14 MILES NORTH OF DARIEN...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND LECOUNT...RETREAT...SEABROOK HALFMOON LANDING AND SUNBURY THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 12:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1218 PM EDT MON MAY 15 2006 GAZ140-141-151715- COASTAL MCINTOSH-INLAND MCINTOSH- 1218 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT MCINTOSH COUNTY THROUGH 115 PM EDT... AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER MCINTOSH COUNTY AND THE COUNTIES TO THE WEST OF MCINTOSH COUNTY. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TOWNSEND...HUXFORD...COX...WARSAW... MERIDIAN... BRICKSTON ..ARDICK...EULONIA...VALONA AND SOUTH NEWPORT THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:02 PM EDT | Special Marine Warning | CHS | 118 min | |
| May 14, 9:08 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 22 min |
| May 14, 9:19 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 31 min |
| May 14, 9:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| May 14, 9:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| May 14, 11:03 PM EDT | Special Marine Warning | CHS | 57 min | |
| May 14, 11:06 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 38 min |
| May 14, 11:14 PM EDT | Special Marine Warning | CHS | 61 min | |
| May 14, 11:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 15, 3:17 AM EDT | Severe Thunderstorm Warning | CHS | Long | 28 min |
| May 15, 3:39 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 36 min |
| May 15, 3:36 PM EDT | Special Marine Warning | CHS | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.